MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample disposition at the user facility is unknown; therefore, an evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with removal difficulty resulting in torn material for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The health care professional (hcp) reported difficulty removing the lutonix dcb after successful treatment of the target lesion resulting in the balloon shearing off the catheter shaft while the balloon was in the introducer sheath.The balloon was fully contained in the introducer sheath; thus, no foreign material is present in the patient at the conclusion of the procedure.Based on the information obtained related to the event and the investigation, a definite root cause cannot be determined.It is unknown if procedural issues contributed to the reported event.If additional information becomes known to the manufacturer, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was difficult to remove from the patient after treating the target lesion in the left lower extremity.The health care professional (hcp) encountered difficulty removing the lutonix dcb after treatment.The introducer sheath (brand unknown) and the guidewire (brand unknown) along with the catheter were removed as a single unit.The hcp provided manual compression to the patient's access site after the equipment was removed.The physician noted the balloon portion of the lutonix dcb was sheared off and fully contained inside the introducer sheath.Reportedly, the hcp confirmed no foreign bodies were left in the patient.The lutonix dcb, along with the introducer sheath, were requested to be returned for evaluation, but the sample disposition is unknown at tis time.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7677134
Report Number3006513822-2018-00160
Device Sequence Number13821735
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFBY3509
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1